Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ATRIPLA and LIPO
May 31, 2008

I have read many questions here regarding Atripla being the least to cause Lipoatrophy. I have been on it for 3 years after many other meds in the past, and in the past 2 years have noticed a considerable change in my face, and many people have noticed too. My cheeks have become a bit sunken and my temples are more deep. In a panic, yes i have been eating fattier foods and higher calorie intake to no success. I have always had muscular toned arms and legs but the veins look more pronounced now, unless its my own paranoia. I am going for SCULPTRA this week but want to know what to tell my HIV doctor as to what I can do to actually put on some weight. Getting off my meds is not an option I will take, but will a small dose and short time on Oxandrine help??? I did this years ago and gained 20 lbs. I am 38 now and on a blood pressure med also so want to know the risk of takeing a small dose/short term Oxandrine routine. Seems this is my only choice seeing there are few NEWER meds that are a lower lipo risk. I work out and ride my bike, I try to eat MORE calories and have been celibate for 5 years and I fell like im losing this lipo battle.

Response from Dr. Pierone

Hello and thanks for posting.

It sounds like you are being proactive to deal with the body changes you have been experiencing. Atripla is probably the least likely medication to further contribute to body shape changes.

There may be a role for anabolic steroids such as Oxandrin to help with rebuilding muscle and promoting gain weight. The side effects of these medications are well publicized, so if they should be used with caution.

Good luck!



Previous
Sculptra produced minimal results
Next
Please, options of tratment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement